Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 41, NWS Norman, OK

September 30, 2005Baylor County, Texas

NWS Norman, OK issued this tornado warning at Sep 30, 2005, 8:30 PM CDT for Baylor County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2005, 8:30 PM CDT (01:30 UTC)
Expired
Sep 30, 2005, 9:15 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Baylor County, TX

The radar

The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 9:21 PM CDTHAIL 1.752 E Seymour, TXHAIL LASTED 2 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 30, 6:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 010130
TOROUN
TXC023-010215-
/O.NEW.KOUN.TO.W.0041.051001T0130Z-051001T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT FRI SEP 30 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  BAYLOR COUNTY IN NORTHERN TEXAS

* UNTIL 915 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  SOUTHEAST OF SEYMOUR...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE MABELLE...SEYMOUR...SOUTHWESTERN
  LAKE DIVERSION AND WESTOVER.

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF GOLFBALLS OR LARGER.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3368 9928 3348 9928 3343 9896 3378 9896

$$

24
2 follow-up statements
000 
WWUS54 KOUN 010137
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT FRI SEP 30 2005

TXC023-010215-
/O.CON.KOUN.TO.W.0041.000000T0000Z-051001T0215Z/
BAYLOR TX-
837 PM CDT FRI SEP 30 2005

...A A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR BAYLOR
COUNTY...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTHWEST 
OF WESTOVER...MOVING EAST AT 25 MPH. ROTATION HAD BECOME 
BROADER...BUT THIS MAY BE A TEMPORARY TREND AND THE STORM COULD BE 
REORGANIZING.

* LOCATIONS IN THE WARNING INCLUDE MABELLE...SEYMOUR...SOUTHWESTERN
  LAKE DIVERSION AND WESTOVER.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3368 9928 3348 9928 3343 9896 3378 9896

$$

24
000 
WWUS54 KOUN 010206
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT FRI SEP 30 2005

TXC023-010215-
/O.CON.KOUN.TO.W.0041.000000T0000Z-051001T0215Z/
BAYLOR TX-
905 PM CDT FRI SEP 30 2005

...A A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR BAYLOR
COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM WITH ROTATION HAD MOVED EAST INTO 
ARCHER COUNTY...AND THAT THE ROTATION HAD WEAKENED. 
HOWEVER...ANOTHER SEVERE THUNDERSTORM WAS INTENSIFYING NEAR 
SEYMOUR...MOVING EAST AT 25 MPH. THIS STORM ALSO WAS BEGINNING TO 
ROTATE.

* LOCATIONS IN THE WARNING INCLUDE MABELLE...SEYMOUR...SOUTHWESTERN
  LAKE DIVERSION AND WESTOVER.

LAT...LON 3368 9928 3348 9928 3343 9896 3378 9896

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 30, 2:14 PM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Sep 30, 2:14 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
214 PM CDT FRI SEP 30 2005

.DISCUSSION...
UPPER LOW CONT TO TRACK EAST ACROSS E NM INTO W TX THIS AFTN. HAVE
ALREADY SEEN SOME ELEVATED SHWR/TSTM ACTIVITY TODAY AND EXPECT THIS
TO CONT... WITH STORMS EVENTUALLY BECOMING SFC BASED BY LATE THIS
AFTN INTO THIS EVENING. MODELS CONT TO SHOW CONSISTENCY IN
DEVELOPING STORM COMPLEX ACROSS OUR SOUTHWEST AND THEN SPREADING IT
NE OVERNIGHT. THINK MODELS ARE OVERDOING PRECIP AMOUNTS...BUT COULD
STILL SEE A SWATH OF 1 TO 1 1/2 FROM SW INTO C OK TONIGHT. LARGER
AREA OF PRECIP SHOULD PUSH INTO EASTERN SECTIONS OF OK BY SAT
AFTN... BUT AS UPPER LOW BEGINS TO MOVE MORE NE THAN E TOMORROW
ENOUGH FORCING WILL REMAIN IN AREA THAT WE COULD SEE SOME
REDEVELOPMENT BACK TOWARD CENTRAL SECTIONS OF OK SAT AFTN. WILL KEEP
SOME LOWER POPS GOING INTO SAT NIGHT ACROSS EASTERN SECTIONS.

THINGS DRY OUT AND WARM UP FOR SECOND HALF OF WEEKEND INTO EARLY
NEXT WEEK BEFORE ANOTHER COLD FRONT MOVES SOUTH THROUGH THE PLAINS
BY MID WEEK. LATEST RUNS SLOW FRONTAL PASSAGE DOWN A FEW HOURS AND WILL
MAKE CHANGES BASED ON THIS SLOWER PROGRESSION. WILL KEEP SOME PRECIP
CHANCES INTO WED NIGHT WITH A NICE COOL DOWN BEGINNING ON WED ACROSS
THE NORTH AND CONT ON THU/FRI. TEMP FORECAST FOR WED COULD BE
ANOTHER DAY LIKE THIS LAST WED... WHEN WE SAW 100 DEGREE TEMPS ALONG
THE RED RIVER AND TEMPS FALLING INTO THE 60S IN THE NW... IF STRONG
LOW LEVEL THERMAL RIDGE DEVELOPS SOUTH OF SFC FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  80  68  88 /  90  60  20  10
HOBART OK         64  85  68  91 /  80  30  10  10
WICHITA FALLS TX  66  88  70  92 /  80  40  10  10
GAGE OK           59  85  65  90 /  30  20  10  10
PONCA CITY OK     63  78  68  88 /  70  60  30  10
DURANT OK         66  83  69  89 /  60  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30
Hazardous weather outlook, Sep 30, 7:36 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT FRI SEP 30 2005

OKZ004>048-050>052-TXZ083>090-011300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN AND
CENTRAL OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATIONS...
THE SEVERE RISK AREA COVERS LOCATIONS NEAR AND WEST OF INTERSTATE
35.

TIMING...
SEVERE THUNDERSTORMS WILL BE LIKELY AT LEAST THROUGH MIDNIGHT.

IMPACTS...
GOLFBALL SIZE HAIL AND WIND GUSTS TO 70 MPH ARE LIKELY. HOWEVER...
ISOLATED INTENSE SUPERCELLS COULD PRODUCE LARGER HAIL TO THE SIZE OF
TENNIS BALLS.

DISCUSSION...
A STORM SYSTEM MOVING NORTHEAST THROUGH THE TEXAS PANHANDLE WILL
CONTINUE TO INDUCE WIDESPREAD THUNDERSTORMS ACROSS WESTERN AND
CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS THROUGH THE OVERNIGHT
HOURS. ALTHOUGH INSTABILITY IS ON THE MARGINAL SIDE...DEEP LAYER
WIND SHEAR IS VERY STRONG...AND THE LIFT PROVIDED BY THE STRONG
STORM SYSTEM WILL RESULT IN WIDESPREAD ACTIVITY. IN ADDITION...A
STRONG LOW LEVEL JET WILL DEVELOP THROUGH THE EVENING HOURS AND
ENHANCE LIFT OVER THE REGION. STRONG AND SEVERE THUNDERSTORMS OVER
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING ARE EXPECTED
TO CONSOLIDATE INTO A LARGE COMPLEX AND MOVE EASTWARD THROUGH MUCH
OF CENTRAL AND NORTHERN OKLAHOMA OVERNIGHT AND EARLY SATURDAY
MORNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A THUNDERSTORM COMPLEX MAY BE ONGOING ACROSS CENTRAL AND EASTERN
OKLAHOMA SATURDAY MORNING... MOVING MOSTLY EAST OF THE AREA BY
SUNDAY MORNING. THUNDERSTORM CHANCES WILL RETURN TO OKLAHOMA AND
WESTERN NORTH TEXAS NEXT TUESDAY OR WEDNESDAY...AS ANOTHER STRONG
COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH THE SOUTHERN PLAINS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AT 7 AM SATURDAY...OCTOBER 1ST.

11

In the hours before

Special weather statement, Sep 30, 8:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT FRI SEP 30 2005

OKZ017-023-010130-
BLAINE OK-CADDO OK-
814 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND CADDO COUNTIES.

A LARGE SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF EAKLY AT
814 PM CDT...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING HAIL LARGER THAN GOLFBALLS
AND INTENSE LIGHTNING AS IT MOVES TOWARD NORTHERN CADDO AND SOUTHERN
BLAINE COUNTIES BETWEEN NOW AND 900 PM.

PEOPLE IN BLAINE AND CADDO COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. WARNINGS MAY BE NEEDED.

SMITH
Local storm report, Sep 30, 8:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT FRI SEP 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             SEYMOUR                 33.60N 99.26W
09/30/2005  1.25 INCH        BAYLOR             TX   LAW ENFORCEMENT

&&

JLP/JH
Local storm report, Sep 30, 8:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT FRI SEP 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             9 E CORDELL             35.30N 98.82W
09/30/2005  0.75 INCH        WASHITA            OK   PUBLIC

&&

JLP/JH
Special weather statement, Sep 30, 8:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT FRI SEP 30 2005

TXZ089-010145-
ARCHER TX-
825 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 12 MILES
SOUTHWEST OF DUNDEE AT 825 PM CDT...MOVING EAST AT 25 MPH. THIS
DANGEROUS STORM IS ALSO CAPABLE OF PRODUCING BASEBALL SIZE HAIL.

PEOPLE IN ARCHER COUNTY...INCLUDING THE CITIES OF DUNDEE...MANKINS
AND ARCHER CITY SHOULD MONITOR THIS STORM VERY CLOSELY. WARNINGS
WILL LIKELY BE ISSUED FOR THIS STORM.

SMITH
Special weather statement, Sep 30, 8:29 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT FRI SEP 30 2005

OKZ038-010145-
COMANCHE OK-
829 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CACHE AT 829 PM
CDT...MOVING NORTHEAST AT 35 MPH.

THIS STORM INTENSITY WILL PRODUCE SMALL HAIL...GUSTY WINDS AND
INTENSE LIGHTNING AT IT MOVES NORTHEAST.

PEOPLE IN COMANCHE COUNTY...INCLUDING THE CITY OF LAWTON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

SMITH
Special weather statement, Sep 30, 8:29 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT FRI SEP 30 2005

OKZ038-010145-
COMANCHE OK-
829 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CACHE AT 829 PM
CDT...MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL PRODUCE SMALL HAIL...GUSTY WINDS AND
INTENSE LIGHTNING AT IT MOVES NORTHEAST.

PEOPLE IN COMANCHE COUNTY...INCLUDING THE CITY OF LAWTON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

SMITH

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:05 PM CDTSevere Thunderstorm WarningOUNFoard40 min
Sep 30, 7:29 PM CDTSevere Thunderstorm WarningOUNHardeman31 min
Sep 30, 7:53 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox52 min
Sep 30, 8:07 PM CDTTornado WarningOUNBaylor23 min
Sep 30, 8:21 PM CDTSevere Thunderstorm WarningOUNWilbarger69 min
Sep 30, 8:41 PM CDTSevere Thunderstorm WarningOUNArcher79 min
Sep 30, 9:12 PM CDTSevere Thunderstorm WarningOUNBaylor48 min
Sep 30, 9:57 PM CDTSevere Thunderstorm WarningOUNArcher48 min
Sep 30, 10:25 PM CDTSevere Thunderstorm WarningOUNClay65 min
Oct 1, 1:27 AM CDTSevere Thunderstorm WarningOUNArcher33 min
Oct 1, 1:59 AM CDTSevere Thunderstorm WarningOUNArcher, Clay46 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.